Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 12, 2011, 3:10 AM CDT for 5 counties in Oklahoma. It took effect at Apr 12, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 3:10 AM CDT (08:10 UTC)
- In effect from
- Apr 12, 2011, 1:00 PM CDT
- Expired
- Apr 12, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS84 KOUN 120810 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 310 AM CDT TUE APR 12 2011 OKZ021-033-034-120915- /O.CAN.KOUN.FW.A.0019.110412T1800Z-110413T0100Z/ BECKHAM-HARMON-GREER- 310 AM CDT TUE APR 12 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. DESPITE THE DRY CONDITIONS AND WARM TEMPERATURES WHICH WILL INCREASE THE WILDFIRE POTENTIAL... WIND SPEEDS ARE EXPECTED TO REMAIN LOW. $$ OKZ004-005-009-010-014-121800- /O.UPG.KOUN.FW.A.0019.110412T1800Z-110413T0100Z/ /O.NEW.KOUN.FW.W.0017.110412T1800Z-110413T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 310 AM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WINDS... SOUTH WINDS 15 TO 25 MPH * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...75 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
058 WWUS84 KOUN 121807 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 107 PM CDT TUE APR 12 2011 OKZ004-005-009-010-014-130100- /O.CON.KOUN.FW.W.0017.000000T0000Z-110413T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 107 PM CDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR MUCH OF WESTERN OKLAHOMA... * WINDS... SOUTH WINDS 15 TO 25 MPH * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...75 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:05 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 12, 3:05 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 AM CDT TUE APR 12 2011
.DISCUSSION...
SOUTHERLY WINDS WILL RETURN TO THE FA TODAY WITH BREEZY CONDITIONS
EXPECTED IN PARTS OF WESTERN OK THIS AFTERNOON. THESE BREEZY
CONDITIONS WILL COMBINE WITH THE DRY AIR AND WARM TEMPERATURES TO
INCREASE THE WILDFIRE POTENTIAL. WILL UPGRADE PORTIONS OF THE FIRE
WX WATCH TO A RED FLAG WARNING... PARTS OF WEST CENTRAL AND
NORTHWEST OK. WIND SPEEDS EXPECTED TO BE MARGINAL BUT STILL ABOVE
CRITERIA. ELSEWHERE... WIND SPEEDS NOT EXPECTED TO MEET CRITERIA...
HOWEVER... THE DRY AND WARM CONDITIONS WILL STILL INCREASE THE
WILDFIRE POTENTIAL.
A BOUNDARY WILL MOVE INTO WESTERN PORTIONS OF THE FA WEDNESDAY AND
WEDNESDAY NIGHT. MEANWHILE... MOISTURE WILL SPREAD NORTHWARD
ACROSS THE REGION. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY NIGHT AS A SHORTWAVE APPROACHES THE PLAINS. THIS SYSTEM
WILL MOVE EAST ACROSS THE PLAINS THURSDAY. A DRYLINE WILL MOVE EAST
ACROSS THE REGION THURSDAY. FIRE WX MAY BECOME A CONCERN BEHIND THE
DRYLINE AND AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION
LATE THURSDAY/THURSDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN BE POSSIBLE ALONG THE DRYLINE.
THE COOLER AIR MOVING INTO THE REGION BEHIND THE COLD FRONT WILL
KEEP HIGH TEMPERATURES AROUND OR EVEN SLIGHTLY BELOW SEASONAL
NORMALS THROUGH THE WEEKEND. LOWS FRIDAY NIGHT/SATURDAY MORNING ARE
EXPECTED TO BE COLD WITH TEMPERATURES IN NORTHERN OK POSSIBLY
DROPPING TO OR BELOW FREEZING. MODELS DIFFER BUT BOTH SHOW SHOWERS
AND THUNDERSTORMS MAY BE POSSIBLE LATE THIS WEEKEND INTO EARLY NEXT
WEEK AS SEVERAL DISTURBANCES MOVE THROUGH THE UPPER LEVEL FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 50 82 56 / 10 10 10 20
HOBART OK 78 48 82 51 / 10 10 10 20
WICHITA FALLS TX 81 52 85 58 / 0 0 10 20
GAGE OK 79 42 77 43 / 10 10 10 20
PONCA CITY OK 76 49 82 51 / 10 10 10 20
DURANT OK 77 52 80 58 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ004-005-009-010-014.
TX...NONE.
&&
32/25Hazardous weather outlook, Apr 11, 8:25 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT MON APR 11 2011
OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
825 PM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...
PRIMARILY OVER NORTHERN AND EASTERN OKLAHOMA. THUNDERSTORMS ALSO
APPEAR POSSIBLE LATE IN THE WEEKEND.
OTHER HAZARDOUS WEATHER...
DRY AND BREEZY WEATHER WILL KEEP THE WILDFIRE POTENTIAL VERY HIGH
THROUGH MUCH OF THE WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.